Hello, my name is Reba and I have been undergoing quite alot of test with no responce from my doctors. It started over a year ago with my hands cramping ect.. I thought I had CTS. I went to a specialist that took an x-ray and said I had Arthitis and gave me a prescription for pain meds( I did not fill) and never went back. In June I went to the beach and broke out in a horible rash all over my body, worst areas were my joints behind knees, elbows, neck ect... It took almost 2 weeks for hte rash to disappear, the doctor said I had developed a allergy to the sun( this sicked for me as I go to Mexico twice a year and that had never happened before) though he was crazy and blew it off. I just came back from Mexico again and guess what the rash appeared, it was about 1/10th as bad. It develped in the joint areas and a little on my thighs but that was it. Over the last year or so my joints have started to ach especially my knees and elbows. This has been going on for several years but as I said before got worse a little over a year ago with the hands. I bought a tempupedic bed a few years ago which helped some but now doesn't do a thing for me. I wake up constantly and am always in constant pain. I now have developed hypothyroidism and have a cyst on my left lobe of my thyroid and the right lobe is enlarged. My blood test have shown nothing except an very elevated Thyroid persdoxidase AB test. The ANA test was negative and my thyroid levels were low. I had my gall bladder removed almost 10 years ago now from gallbladder disease. I have had cyst on my ovaries and had 2 surgeries to have them removed. I had Surgery for TMJ. I also had Moderate Dysplasia and had laser Sx for that. Other than that I am a very active, healthy person who just wants the pain to go away. I have an bouts of weight gain but that goes along with my activity level. I seem to be constantly tired. depressed. I had a hormone test done by a friend doctor a few years ago cause I was complaining of my legs feeling like Diabetic legs, excessive swelling. This problem is still occuring and we still don't know why. My legs are extra thick. I never get sick or have cold, flu ect... very rare if I do. I have always had constipation problems, ect... especially with stress. I have no idea what is going on and Im getting fed up . none of these things may even be related but I figured I would put it all out there. I have a horrible time with my memory and have lost the last 3 jobs becasue my work preformace has gone down. I try so hard writing myself notes ect.. I can remember something that morning and then by that afternoon its out of my head. If anyone has any suggestion please let me know. I don't understand why doctors these days don't care to find out what is going on. Women know there bodies and I know something is not right.
Here are my blood test results. ( the doctor was testing for thyroid problems and Rhuematoid arthitis)
ESr levels were 2 normal is 0-2
ANA test was negative ( did not give a number result)
t4 was 0.8 normal is 0.8-1.8
Thyroid peroxidase AB was 296 normal is 0-35
I also had a nerve test done on my hand to test for CTS and I am awaiting results.
To diagnose hypothyroidism you should measure the amount of Thyroid-stimulating hormone (TSH) , free T3 and free T4. You should do these tests. Also you should test for serum cholesterol — which may be elevated in hypothyroidism,; prolactin — as a widely available test of pituitary function and testing for anemia, including ferritin, transferrin, Vit B12, folic acid and a full blood count (with hemoglobin levels). Your Thyroid peroxidase AB is high, so probably you have an autoimmune disease of your thyroid (probably Hashi), have you done anti-Tg antibodies? what about magnesium?
I had terrible joint pain in arms , elbows and feet and took another tsh ft3 ft4 test, this one showed I a tsh above 4 and low normal ft3 so I asked for cytomel which is t3 to add to my t4 which was in the upper normal range. I couldn't take it and I tried everything. I split the dosage, tried with food etc but had head rushes each time and felt weird the after 3 weeks almost 4 the muscle and joint aches were not improving so I went from 88 mcg of t4 to 100 mcg of synthroid and dropped the t3 cytomel. In 3 weeks I could already tell a difference with aches going away. I realize now that you need to keep a close check on the thyroid, it can change frequently and my dr insist on test every 3 mths and she has it too and said it can change and so your medicine needs to too to keep you optimum BUT TO MAKE SURE you tell your dr of any problems like joint pain etc which means..your dosage needs to be tweeked...otherwise test can look normal when you need a boost hence there is a wide range of what is considered NORMAL ON THE BLOOD TEST....your symptoms tell what is really normal.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.